Northern Health has issued a toxic drug alert for Quesnel after reports of a highly toxic substance being sold as down.
The deep burgundy (red) in colour, chunky and dense substance causes sudden overdose, including prolonged sedation and memory loss.
“Overdoses are happening when the substance is smoked and injected,” reads the alert issued Tuesday, June 14.
Northern Health strongly advises anyone never to use alone and carry naloxone.
Overdose Prevention Sites (OPS) are available in Quesnel.
Coalition of Substance Users of the North (CSUN) at 3-445 Anderson Drive is open Friday to Wednesday from 4 p.m. to 10 p.m. Quesnel Specialized Services is also available weekdays (excluding holidays) from 11 a.m. to 7 p.m. at 395 Elliott Street.
If someone overdoses immediately, call 9-1-1 or your local emergency number.
Do you have something to add to this story, or something else we should report on? Email: email@example.com
Like us on Facebook and follow us on Twitter.